Michigan, 2015Hail and Heavy Rain in Michigan, May 28, 2015
May 28, 2015 · NWS MQT · 6 events in 1 county or zone
A stalled frontal boundary in an unstable air mass provided the focus for isolated severe thunderstorms with large hail over portions of Dickinson County on the evening of the 28th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary in an unstable air mass provided the focus for isolated severe thunderstorms with large hail over portions of Dickinson County on the evening of the 28th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at May 28, 11:49 AM CST, 1 hour 41 minutes earlier.
Area forecast discussion, May 28, 11:49 AM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
149 PM EDT THU MAY 28 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 536 AM EDT THU MAY 28 2015
MAIN CONCERN AND TIME PUT INTO DENSE FOG EARLY THIS MORNING AND
THUNDERSTORM (POTENTIALLY STRONG) CHANCES THIS AFTERNOON/EVENING.
A FRONT IS STALLED JUST S OF THE CWA OR OVER THE SRN CWA. E WIND ON
THE N SIDE OF THE FRONT HAVE PULLED MOISTURE FROM ONTARIO INTO NRN
UPPER MI. AS FAR AS CAN BE SEEN IN WEBCAM IMAGERY AND WITH
OBSERVATION PLATFORMS...THE MOISTURE HAS RESULTED IN A LOW STRATUS
IMMEDIATELY ALONG THE LAKE SUPERIOR SHORELINE...AND IS A DENSE FOG
FARTHER INLAND. FOG APPEARS TO BE MOST DENSE OVER NCENTRAL UPPER MI
FROM THE NRN HURON MOUNTAIN TO WFO MQT TO KSAW WHERE WEAK UPSLOPE
FLOW IS ENHANCING THE FOG SOME. THE ESCANABA AREA IS ALSO SEEING
LOCALLY DENSE FOG AT TIMES...BUT IT APPEARS TO BE MORE SPORADIC.
MOST HIGH-RESOLUTION MODELS HANDLED THE FOG DEVELOPMENT WELL...AND
THEY SHOW DISSIPATION STARTING AFTER 8PM...WITH SIGNIFICANT VIS
IMPROVEMENT BY 9PM. EXPECT MARINE FOG TO CONTINUE THROUGH TODAY.
MOVING ON TO THE AFTERNOON/EVENING CONVECTION. THAT STALLED FRONT IS
GOING TO SHIFT NORTH THROUGH THE AREA THIS AFTERNOON. WE WILL
CERTAINLY SEE WARMER AIR MOVE IN BEHIND THE FRONT WITH 850MB TEMPS
INCREASING FROM 12C THIS MORNING TO 15C THIS EVENING...ALONG WITH
MOISTURE TRANSPORT. THESE FACTORS WILL INCREASE THE
INSTABILITY...WITH CAPE VALUES INCREASING TO 1000-1500 J/KG OVER THE
WRN HALF OF UPPER MI. DEEP LAYER 0-6KM SHEAR WILL BE DECENT AT 30-35
KTS...BUT LOW LEVEL SHEAR WILL BE WEAK. THIS WILL SUPPORT SOME
ORGANIZED UPDRAFTS IN SOME OF THE CONVECTION THAT MAY
DEVELOP...ESPECIALLY AS STORMS INTERACT WITH LAKE BREEZE BOUNDARIES
WHICH COULD IMPROVE LOW LEVEL INFLOW INTO STORMS. IF STORMS
DEVELOP...COULD CERTAINLY SEE SMALL HAIL AND STRONG WINDS IN THE
STRONGEST STORMS...WITH AN OUTSIDE CHANCE FOR LARGER HAIL. AS FOR
FORCING FOR CONVECTION...MODELS DEPICT A WEAK SHORTWAVE MOVING OVER
WRN UPPER MI DURING PEAK HEATING. ENOUGH OF THE MODELS (ESPECIALLY
HIGH-RES) WERE SHOWING CONVECTION TO BOOST CONFIDENCE OF
DEVELOPMENT. MORE IN QUESTION IS COVERAGE AND ESPECIALLY STRENGTH.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 439 AM EDT THU MAY 28 2015
PRIMARY WEATHER ISSUES IN THE LONG TERM ARE TSRA STRENGTH ON FRIDAY
AND MIN TEMPS/FREEZE POTENTIAL FOR SATURDAY NIGHT AND SUNDAY NIGHT.
SHORTWAVE RIDGE IS OVER UPPER GREAT LAKES ON THURSDAY EVENING WITH
BROAD TROUGH FM CNTRL CANADA BACK OVER THE WESTERN CONUS. ANY ISOLD
SHRA/TSRA ON THURSDAY AFTN SHOULD FADE AWAY WITH LOSS OF DAYTIME
HEATING AND MINUS ADDITIONAL LARGER SCALE LIFTING MECHANISM. ANOTHER
SMALL CHANCE OF SHRA/TSRA LATER AT NIGHT OVER THE WEST AHEAD OF
BETTER MOISTURE TRANSPORT OUT AHEAD OF LOW PRESSURE AND COLD FRONT
MOVING ACROSS THE NORTHERN PLAINS. SOME HINT OF WEAKER SHORTWAVE
TIED TO THAT MOISTURE TRANSPORT. IF THAT OCCURS...BETTER CHANCE FOR
ORGANIZED SHRA AND POSSIBLE TSRA LATE THU NIGHT INTO FRIDAY MORNING.
AS CENTRAL CANADA TROUGH ALOFT DROPS ACROSS MANITOBA AND NORTHERN
ONTARIO ON FRIDAY ASSOCIATED LOW PRESSURE AND SFC COLD FRONT MOVES
FROM NORTHERN PLAINS TO THE UPPER GREAT LAKES. DECENT AGREEMENT FM
THE MODELS THAT FROPA OCCURS FRIDAY AFTN. MAIN QUESTION REMAINS IN
HOW MUCH INSTABILITY BUILDS UP AHEAD OF THE FRONT...AND WOULD
CERTAINLY BE AFFECTED BY ANY SHRA/TSRA AROUND DURING THE MORNING
HOURS. OVERALL THERE IS DECENT AGREEMENT THAT MLCAPES WILL BE AT
LEAST 500J/KG AND MAY BE OVER 1000 J/KG BY TIME FRONT WORKS ACROSS
IN THE AFTN. GREATEST INSTABILITY IS LOCATED OVER WI...BUT IS
FORECAST TO EXPAND OVER PORTIONS OF CNTRL UPR MICHIGAN AHEAD OF THE
FRONT. DEEP LAYER SHEAR UP TO 35 KTS WOULD BE FAVORABLE FOR
ORGANIZED STORMS...BUT POTENTIAL WILL BE HELD DOWN IF MORE
WIDESPREAD SHRA AND TSRA ARE AROUND EARLIER IN THE DAY. MOISTURE
AVAILABILITY NOT AN ISSUE AS PERSISTENT H85-H7 MOISTURE TRANSPORT
BOOSTS PWATS OVER 1.5 INCHES ALONG AND AHEAD OF THE FRONT. FAIR TO
SAY IF THERE IS AT LEAST SOME INSOLATION ON FRIDAY...THERE WOULD BE
RISK OF AT LEAST STRONG STORMS DURING THE AFTN. SPC DAY3 RISK HAS
MARGINAL CATEGORY MAINLY SOUTH OF HERE INTO WHERE BETTER CHANCE OF
HIGHER INSTABILITY RESIDES. FRONT MOVES ACROSS ALL OF UPR MICHIGAN
AFTER MIDNIGHT FRIDAY NIGHT. IT WILL PROBABLY TAKE UNTIL THE FRONT
HAS EXITED BEFORE CHANCES OF RAIN ARE ELIMINATED DUE TO DEEP
MOISTURE PERSISTING EVEN BEHIND THE SFC FRONT AND POSSIBILITY OF
SHORTWAVES WORKING THROUGH ON EDGE OF LARGE SCALE TROUGH. POPS
HIGHEST FRIDAY WITH THIS FROPA.
CONFLUENCE ALOFT ON WESTERN EDGE OF TROUGH MOVING ACROSS NORTHERN
ONTARIO AND QUEBEC LEADS TO LARGE HIGH PRESSURE BUILDING IN ON
SATURDAY. CHILLY DAY FOR LATE MAY STANDARDS ON SATURDAY AS TEMPS
EVEN INLAND TOWARD WI BORDER MAY ONLY STRUGGLE INTO THE 50S DESPITE
GOOD DEAL OF SUNSHINE. GRADIENT ONSHORE WINDS NEAR LK SUPERIOR WILL
KEEP TEMPS THERE IN THE 40S. AIRMASS QUITE DRY WITH PWATS DROPPING
TO 0.25-0.35 INCHES BY SATURDAY NIGHT. LIGHT WINDS/CLEAR SKIES AND
DRY AIRMASS POINT TO STRONG RADIATIONAL COOLING AND WITH DWPNTS ON
SATURDAY BLO 30F...A FREEZE IS LIKELY ON SATURDAY NIGHT. LACK OF ANY
ONSHORE FLOW LATER SATURDAY NIGHT FAVORS EVEN SHORELINE AREAS NEAR
LK SUPERIOR AND MOST OF LK MICHIGAN FOR MIN TEMPS AT LEAST IN THE
LOWER 30S WITH STRONG FROST POSSIBILITY. WEAK EASTERLY WINDS ON
SOUTHERLY EDGE OF SFC HIGH COULD KEEP BAY OF GREEN BAY SHORE IN FAR
SCNTRL WITH THE WARMEST TEMPS OVER THE CWA. ANOTHER CHILLY DAY FOR
SUNDAY UNDER MOSTLY SUNNY SKIES. INLAND TEMPS NEAR 60 DEGREES WHICH
IS OVER 10 DEGREES BLO NORMAL. TEMPS ALONG LK SUPERIOR WILL BE
MAINLY IN THE 40S OR 50S. WENT ON LOW SIDE FOR TEMPS SUNDAY NIGHT
AND INCLUDED FROST MENTION AGAIN. SOME BIAS CORRECTED GUIDANCE
INDICATED MINS BACK TO AROUND 32 DEGREES WHICH SEEMS REASONABLE
AS RIDGE AND DRY AIRMASS LINGERS...ESPECIALLY CNTRAL AND EAST.
REST OF EXTENDED FEATURES A WARMING TREND. UPPER LEVEL FLOW FLATTENS
OUT IN WAKE OF THE TROUGH THIS WEEKEND. HIGH AT THE SFC SLOWLY MOVES
OFF TO THE EAST OVER NEW ENGLAND AND MID ATLANTIC PUTTING PLAINS AND
GREAT LAKES WITHIN RETURN FLOW. H85 TEMPS AS EARLY AS TUESDAY RISE
TO 14C...WHICH WOULD YIELD HIGHS WELL INTO THE 70S INLAND FROM THE
GREAT LAKES. MAY SEE SOME MID CLOUDS SPILL ACROSS UPR LAKES ON
TUESDAY DUE TO WARM AIR ADVECTION H85-H7. PROBABLY NOT MUCH RISK OF
SHRA THOUGH AS FORCING AND MOISTURE IS MARGINAL AT BEST. MAYBE BETTER
CHANCE OF SHRA/TSRA ON WEDNESDAY AS TROUGH ALOFT HEADS ACROSS
WESTERN CONUS. BETTER CHANCES PROBABLY STAY WEST YET CLOSER TO THE
SFC LOW OVER THE NORTHERN PLAINS. AS LONG AS SYSTEM DOES NOT SPEED
UP TO THE EAST...GOOD CHANCE THAT TEMPS MAY TOP OUT AROUND 80
DEGREES ON WEDNESDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 148 PM EDT THU MAY 28 2015
A WARM FRONT WILL PUSH THROUGH THIS AFTERNOON...LEADING TO SCATTERED
SHOWERS AND POSSIBLY THUNDERSTORMS OVER MAINLY WESTERN UPPER
MICHIGAN. HAVE INCLUDED -SHRA AT KCMX AND VCNTY OF KSAW. LEFT
THUNDER OUT THOUGH GIVEN UNCERTAINTY IN THUNDER COVERAGE. ANY SHRA
DIMINISH THIS EVENING...THEN MORE SHOWERS AND POSSIBLE TSRA WILL
MOVE BACK OVER ALL TAF SITES ON FRIDAY MORNING. WARM FRONT MOVING
THROUGH BY THIS EVENING WILL SET UP A LOW-LEVEL JET TONIGHT...SO
HAVE INCLUDED LOW-LEVEL WIND SHEAR AT ALL TAF SITES.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 536 AM EDT THU MAY 28 2015
WINDS ARE EXPECTED TO STAY AT OR BELOW 20 KNOTS FOR MOST OF THIS
FORECAST PERIOD WITH THE EXCEPTION OF FRI NIGHT INTO EARLY SATURDAY
WHERE THEY MAY INCREASE TO NEAR 30 KNOTS ACROSS EASTERN LAKE SUPERIOR
BEHIND A COLD FRONT MOVING THROUGH THE REGION. FOG WILL LINGER
THROUGH INTO FRIDAY NIGHT AND WILL BE DENSE AT TIMES. &&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...TITUS
LONG TERM...07
AVIATION...JLA
MARINE...TITUS
Hazardous weather outlook, May 28, 2:51 AM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
451 AM EDT THU MAY 28 2015
MIZ001>007-009>014-084-085-291300-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
451 AM EDT THU MAY 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER THE WEST
HALF OF UPPER MICHIGAN. STRONGER STORMS MAY PRODUCE SMALL HAIL AND
GUSTY WINDS THIS AFTERNOON AND EVENING.
PATCHY DENSE FOG IS POSSIBLE NEAR THE GREAT LAKES SHORES THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
LOCALLY DENSE FOG IS EXPECTED NEAR THE GREAT LAKES FRIDAY.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY EVENING OVER
ALL OF UPPER MICHIGAN.
A FROST OR FREEZE IS EXPECTED LATE SATURDAY NIGHT INTO EARLY SUNDAY
MORNING. THE LOWEST TEMPERATURES IN THE LOWER TO MIDDLE 20S ARE
EXPECTED OVER INTERIOR WESTERN UPPER MICHIGAN...WHILE TEMPERATURES
ALONG THE GREAT LAKES SHORES COULD FALL TO AS LOW AS THE LOWER 30S.
MORE FROST IS POSSIBLE AGAIN SUNDAY NIGHT...ESPECIALLY INLAND FROM
THE GREAT LAKES.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-291300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
451 AM EDT THU MAY 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
LOCALLY DENSE FOG IS EXPECTED.
THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN AND CENTRAL LAKE SUPERIOR
THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FOG IS EXPECTED AGAIN FRIDAY. THE FOG MAY BE DENSE AT TIMES.
THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY THROUGH FRIDAY EVENING ACROSS
ALL OF LAKE SUPERIOR.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-291300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
451 AM EDT THU MAY 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
LOCALLY DENSE FOG IS POSSIBLE.
THUNDERSTORMS ARE POSSIBLE LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FOG IS EXPECTED FRIDAY. THE FOG MAY BE DENSE AT TIMES.
THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
07
In the hours before
Special weather statement, May 28, 7:30 AM CST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
930 AM EDT THU MAY 28 2015
MIZ001-003-004-084-281500-
KEWEENAW-NORTHERN HOUGHTON-BARAGA-SOUTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK...
L'ANSE...KENTON...SIDNAW
930 AM EDT THU MAY 28 2015
...DENSE FOG THIS MORNING...
FOG WILL REDUCE VISIBILITY IN SOME AREAS THIS MORNING LESS THAN ONE-
QUARTER MILE. EXPECT THE FOG TO BE MOST DENSE ALONG THE LAKE SUPERIOR
SHORE AND NEAR KEWEENAW BAY...AND ALSO OVER THE HIGHER TERRAIN FROM
HANCOCK TO COPPER HARBOR. IF YOU ENCOUNTER FOG WHEN DRIVING...SLOW
DOWN AND BE SURE TO TURN YOUR HEADLIGHTS ON...USING THE LOW BEAM
SETTING.
MIZ005>007-013-014-085-281500-
MARQUETTE-ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-
NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...GWINN...MARQUETTE...GRAND MARAIS...
MUNISING...NEWBERRY...ESCANABA...GLADSTONE...MANISTIQUE...SENEY
930 AM EDT THU MAY 28 2015
...AREAS OF FOG THIS MORNING...
FOG REMAINS DENSE IN SOME AREAS THIS MORNING...ESPECIALLY NEAR THE
LAKE SUPERIOR SHORE AND OVER INLAND PORTIONS OF EASTERN UPPER MICHIGAN.
VISIBLITY COULD BE REDUCED TO LESS THAN ONE-QUARTER MILE. IF YOU
ENCOUNTER FOG WHEN DRIVING...SLOW DOWN AND BE SURE TO TURN YOUR
HEADLIGHTS ON...USING THE LOW BEAM SETTING.
JLA
Heavy Rain, Dickinson
- When
- May 28, 1:30 PM CST to 7:00 PM CST
- Where
- Dickinson County, 0.84 mi NE of Norway
- Reported by
- Park/Forest Service
- Coordinates
- 45.790, -87.910
Rainfall of 2.60 inches was measured at the Michigan DNR field office in Norway. The combination of the heavy rain and large hail caused street flooding in the Norway and Iron Mountain areas.
Hail, Dickinson
- When
- May 28, 3:15 PM CST to 3:18 PM CST
- Where
- Dickinson County, 1.19 mi NW of Quinnesec
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.780, -87.950
There was a delayed report of quarter-sized hail near Norway.
Hail, Dickinson
- When
- May 28, 3:25 PM CST to 3:28 PM CST
- Where
- Dickinson County, Loretto
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 45.780, -87.820
There were public reports via social media of dime-sized hail in Loretto.
Hail, Dickinson
- When
- May 28, 5:15 PM CST to 5:18 PM CST
- Where
- Dickinson County, 0.84 mi NW of Vulcan
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 45.790, -87.880
There were delayed reports via social media of quarter-sized hail between Norway and Vulcan.
Hail, Dickinson
- When
- May 28, 6:25 PM CST to 6:28 PM CST
- Where
- Dickinson County, 0.96 mi E of Norway
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 45.780, -87.900
The observer in Norway reported quarter-sized hail.
Hail, Dickinson
- When
- May 28, 6:34 PM CST to 6:37 PM CST
- Where
- Dickinson County, 1.19 mi NE of Norway
- Measured
- 2 in hail
- Reported by
- Social Media
- Coordinates
- 45.790, -87.900
There was a report via social media of estimated two-inch diameter hail in Norway.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Texas, May 28, 2015$13 million · 2 in hail · 13 events
- Flash Flooding and Flood in Oklahoma, May 28 to 29, 2015$228,000 · 1.75 in hail · 26 events
- Hail and Damaging Winds in Massachusetts, May 28, 2015$188,000 · 61 kt wind · 15 events
- Tornado and Flash Flooding in North Dakota, May 28 to 29, 2015$210,000 · EF0 · 5 events
- Tornado and Flash Flooding in Texas, May 28, 2015$108,000 · EF0 · 18 events
- Tornado and Flash Flooding in Oklahoma, May 28, 2015$50,000 · EF1 · 8 events
- Hail and Damaging Wind in North Dakota, May 28, 2015$106,000 · 1 in hail · 4 events
- Tornadoes in Arkansas, May 28, 2015$35,000 · EF1 · 2 events
- Damaging Winds in Maine, May 28, 201550 kt wind · 20 events
- Rip Currents in Florida, May 28, 20152 injured · 2 events
- Tornadoes and Flash Flood in Kansas, May 28, 2015EF0 · 18 events
- Flash Flooding and Damaging Winds in Texas, May 28 to 29, 201562 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574833, 571458, 571454, 571455, 571456, 571457.